Format

Send to:

Choose Destination
See comment in PubMed Commons below
Korean J Hematol. 2012 Dec;47(4):302-6. doi: 10.5045/kjh.2012.47.4.302. Epub 2012 Dec 24.

A case of transfusion-related acute lung injury induced by anti-human leukocyte antigen antibodies in acute leukemia.

Author information

  • 1Department of Internal Medicine, CHA University School of Medicine, Seongnam, Korea.

Abstract

Transfusion-related acute lung injury (TRALI) is a noncardiogenic pulmonary edema that occurs during or within 6 hours after transfusion. Risk factors for TRALI, which is relatively common in critically ill patients, include recent surgery, hematologic malignancy, and sepsis. Here, we report a case of TRALI induced by anti-human leukocyte antigen (anti-HLA) class II antibodies (HLA-DR) occurring after transfusion of platelet concentrates in a patient with acute leukemia. Although most patients with TRALI show improvement within 48-96 hours, our patient's condition rapidly worsened, and he did not respond to supportive treatment. TRALI is a relatively common and serious adverse transfusion reaction that requires prompt diagnosis and management.

KEYWORDS:

Anti-human leukocyte antigen (anti-HLA) antibody; Transfusion; Transfusion-related acute lung injury (TRALI)

PMID:
23320011
[PubMed]
PMCID:
PMC3538804
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Korean Society of Hematology Icon for PubMed Central
    Loading ...
    Write to the Help Desk